Re: wilting, yellowing plants
How much Tetra Flora Pride fertilizer did you put in your tank? I have
never heard of this doing damage to your plants, but I guess if you
overdosed them with iron that could have hurt them. I suggest you go
out & buy an iron test to check this (Fe should not be more than 0.3
ppm & if it is you should do water changes or use something like a
PolyFilter to remove the Fe).
I'd say your plants are possibly suffering from pH and/or lighting
shock. Most plants prefer a pH around 7.0. I had problems getting plants
to grow until I decreased my pH from 8.2 to 7.6 using distilled water for
water changes. Also, many plants (especially crypts) go through shock
when switched from high light (what they're normally grown in) to low
light (possibly whats in your tank) or vice versa. They usually recover
from this shock if provided with good growing conditions. I suggest you
use distilled water for 30% water changes every week to try to get your
pH down to at least 7.6 or lower.
Also, have you used any medications, particularly copper based ones, in
the tank recently? - these can kill plants.
What exactly is your CO2 concentration & KH? You should generally aim
for about 15 ppm CO2, pH 7.0-7.6, KH 4-10. High pH & KH makes it
difficult for the plants to obtain any CO2 due to the carbonate
equilibrium. Using distilled water for water changes helps lower GH &
KH also. Also adding peat can help too.
Apart from doing gradual 30% water changes with distilled water & adding
peat you can't (and shouldn't) change your pH too drastically (you can
shock the plants & fish even more if you make drastic pH changes).
Most buffers on the market contain phosphates which can cause algae
growth & when the pH is around 8.0 it's usually associated with high
hardness/buffering levels & it takes lots of pH adjuster reagant to make
a small difference in pH.
I suggest you do a partial water change with distilled water for now &
be patient & hope the plants recover. Good lighting (at least 1 watt
per gallon of water) will aid in the recovery also.